Journal Article

‘False-positive’ intrathoracic impedance monitor alarm caused by amiodarone-induced hypothyroidism in a patient with cardiac resynchronization therapy-defibrillator

Takashi Nakashima, Nobuhiro Takasugi, Tomoki Kubota, Mieko Takasugi, Hiromitsu Kanamori, Hiroaki Ushikoshi, Arihiro Hattori, Takuma Aoyama, Masanori Kawasaki, Kazuhiko Nishigaki, Genzou Takemura and Shinya Minatoguchi

in EP Europace

Published on behalf of European Heart Rhythm Association of the European Society of Cardiology (ESC)

Volume 14, issue 5, pages 768-769
Published in print May 2012 | ISSN: 1099-5129
Published online December 2011 | e-ISSN: 1532-2092 | DOI: https://dx.doi.org/10.1093/europace/eur374
‘False-positive’ intrathoracic impedance monitor alarm caused by amiodarone-induced hypothyroidism in a patient with cardiac resynchronization therapy-defibrillator

Show Summary Details

Preview

A 78-year-old female received a cardiac resynchronization therapy-defibrillator equipped with an intrathoracic impedance (ITI) monitor and amiodarone therapy was initiated. A massive and long-lasting decrease in ITI occurred without heart failure (HF) deterioration. Pericardial effusion secondary to amiodarone-induced hypothyroidism may have caused the impedance reduction.

Journal Article.  647 words.  Illustrated.

Subjects: Cardiovascular Medicine

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.